161 posters,  34 sessions,  7 topics,  1004 authors 

ePostersLive® by SciGen® Technologies S.A. All rights reserved.

4461
Accuracy in Intrathecal Drug Delivery with an Implanted Infusion System Important Clinical Considerations
Session: EX-01
Thur, Nov. 16, 5:30-5:45 pm
Screen E

Please note, medically challenging cases are removed three months after the meeting and scientific abstracts after three years.

Rate

No votes yet

Accuracy in Intrathecal Drug Delivery with an Implanted Infusion System –Important Clinical Considerations

 

Chronic intrathecal drug delivery requires an implanted device to dispense drugs safely, accurately and consistently to achieve and maintain therapeutic effect. As part of ongoing management, clinicians must understand the potential sources for variability, and then take steps to identify and minimize variability where possible. Variability in the refill process can be affected by 3 main areas: Environmental Factors, In Clinic Refill Variables, and Device and Refill Equipment Tolerances or Failures (Fig. 1). The fluid volume withdrawn from the pump at the time of refill compared to the expected volume displayed by the pump programmer should be similar. Discrepancies that are outside device accuracy specifications or greater than 2 mL should be evaluated to ensure patient safety.

Some variation in observed volume discrepancies at refill (expected volume –actual volume) is to be expected in infusion therapy based on any number of potential sources. Further, prospective clinical studies that have evaluated refill accuracy indicate that a volume discrepancy may be observed in a single point in time, but may not reproduce itself in subsequent refill occurrences. In order to ensure patient safety, the refill clinician should follow the product recommendations, and then track and trend volumes, taking note if an observed discrepancy falls outside a defined range, such as a product specification percentage or an absolute volume recommendation of 2 mL for enhanced evaluation. As always, paying particular attention to any patient presenting with symptoms of withdrawal or overdose at the time of refill is most important to ensure patient safety.

Enter Poster ID (e.gGoNextPreviousCurrent